Alert archive / North Carolina / Small Craft Advisories in 2011
Small Craft Advisory 53, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 3, 2011, 4:15 AM EDT. It took effect at May 3, 2011, 11:00 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 4:15 AM EDT (08:15 UTC)
- In effect from
- May 3, 2011, 11:00 PM EDT
- Expired
- May 5, 2011, 3:06 AM EDT
- In force
- 28 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
067 WHUS72 KMHX 030815 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 415 AM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE CENTRAL NORTH CAROLINA WATERS BEGINNING TONIGHT AND PERSISTING INTO THURSDAY... .SOUTHWEST WINDS TO 20 KNOTS AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE SEAS OF 4 TO 6 FEET TONIGHT OVER THE CENTRAL NORTH CAROLINA WATERS. THESE SEAS WILL PERSIST WEDNESDAY AND WILL BE ACCOMPANIED BY NORTHWEST WINDS OF 20 TO 25 KNOTS WEDNESDAY AFTERNOON AND NIGHT BEHIND THE COLD FRONT. WINDS AND SEAS ARE FORECAST TO SUBSIDE THURSDAY AFTERNOON AS HIGH PRESSURE BUILDS OVER THE WATERS. AMZ152-154-032000- /O.NEW.KMHX.SC.Y.0053.110504T0300Z-110505T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 415 AM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS TO 20 KNOTS ARE EXPECTED TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE WINDS ARE FORECAST TO SHIFT TO NORTHWEST 20 GUSTING TO 25 KNOTS WEDNESDAY BEHIND THE FRONT. WINDS WILL SUBSIDE TO 15 KNOTS THURSDAY AFTERNOON. * SEAS...SEAS WILL BUILD TO 4 TO 6 FEET TONIGHT AND PERSIST INTO THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
461 WHUS72 KMHX 031953 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 353 PM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE CENTRAL NORTH CAROLINA WATERS BEGINNING TONIGHT AND PERSISTING INTO THURSDAY... .SOUTHWEST WINDS 15 TO 20 KNOTS AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE SEAS OF 4 TO 6 FEET TONIGHT OVER THE CENTRAL NORTH CAROLINA WATERS. THE FRONT WILL MOVE OFF THE COAST EARLY WEDNESDAY MORNING AND WINDS WILL VEER TO NORTH. SMALL CRAFT SEAS WILL PERSIST INTO THURSDAY MORNING. WINDS AND SEAS ARE FORECAST TO SUBSIDE THURSDAY AFTERNOON AS HIGH PRESSURE BUILDS OVER THE WATERS. AMZ152-154-040900- /O.CON.KMHX.SC.Y.0053.110504T0300Z-110505T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 353 PM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE WINDS ARE FORECAST TO SHIFT TO NORTHWEST WEDNESDAY BEHIND THE FRONT. WINDS WILL SUBSIDE TO 15 KNOTS LATE THURSDAY AFTERNOON. * SEAS...SEAS WILL BUILD TO 4 TO 6 FEET TONIGHT AND PERSIST INTO THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
398 WHUS72 KMHX 040006 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 806 PM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE CENTRAL NORTH CAROLINA WATERS BEGINNING TONIGHT AND PERSISTING INTO THURSDAY... .SOUTHWEST WINDS 15 TO 20 KNOTS AHEAD OF AN APPROACHING COLD FRONT WILL PRODUCE SEAS OF 4 TO 6 FEET TONIGHT OVER THE CENTRAL NORTH CAROLINA WATERS. THE FRONT WILL MOVE OFF THE COAST EARLY WEDNESDAY MORNING AND WINDS WILL VEER TO NORTH. SMALL CRAFT SEAS WILL PERSIST INTO THURSDAY MORNING. WINDS AND SEAS ARE FORECAST TO SUBSIDE THURSDAY AFTERNOON AS HIGH PRESSURE BUILDS OVER THE WATERS. AMZ152-154-040900- /O.CON.KMHX.SC.Y.0053.110504T0300Z-110505T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 806 PM EDT TUE MAY 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE WINDS ARE FORECAST TO SHIFT TO NORTHWEST WEDNESDAY BEHIND THE FRONT. WINDS WILL SUBSIDE TO 15 KNOTS LATE THURSDAY AFTERNOON. * SEAS...SEAS WILL BUILD TO 4 TO 6 FEET TONIGHT AND PERSIST INTO THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
988 WHUS72 KMHX 040755 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 355 AM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE CENTRAL NORTH CAROLINA WATERS THIS MORNING AND PERSISTING INTO THURSDAY... AMZ152-154-042100- /O.CON.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 355 AM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. THE WINDS ARE FORECAST TO SHIFT TO NORTHWEST WEDNESDAY BEHIND THE FRONT LATE THIS MORNING AND EARLY AFTERNOON. WINDS WILL SUBSIDE TO 15 KNOTS LATE THURSDAY AFTERNOON. * SEAS...SEAS WILL BUILD TO 4 TO 6 FEET THIS MORNING AND PERSIST INTO THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
080 WHUS72 KMHX 041252 AAA MWWMHX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 852 AM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO PERSIST OVER THE CENTRAL NORTH CAROLINA WATERS THIS MORNING INTO THURSDAY... AMZ152-154-042300- /O.CON.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 852 AM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. WINDS ARE FORECAST TO SHIFT TO NORTHWEST THIS AFTERNOON BEHIND THE FRONT AND SUBSIDE TO 15 KNOTS LATE THURSDAY AFTERNOON. * SEAS...SEAS WILL BUILD TO 4 TO 6 FEET THIS MORNING AND PERSIST INTO THURSDAY MORNING BEFORE SUBSIDING TO 3 TO 5 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
417 WHUS72 KMHX 041840 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 240 PM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST OVER THE CENTRAL NORTH CAROLINA WATERS THIS AFTERNOON INTO THURSDAY... AMZ152-154-050500- /O.CON.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 240 PM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY. * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS ARE EXPECTED THIS AFTERNOON BEHIND THE COLD FRONT EXITING OFFSHORE. WINDS ARE EXPECTED TO SUBSIDE TO 15 KNOTS LATE THURSDAY AFTERNOON. * SEAS...SEAS WILL CONTINUE AT 4 TO 6 FEET MAINLY FOR THE OUTER PORTIONS OF THE COASTAL WATERS THROUGH THIS AFTERNOON AND INTO THURSDAY MORNING. SEAS ARE EXPECTED TO SUBSIDE TO 3 TO 5 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
128 WHUS72 KMHX 050142 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 942 PM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST OVER THE CENTRAL NORTH CAROLINA WATERS INTO THURSDAY... AMZ152-154-051000- /O.CON.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 942 PM EDT WED MAY 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY. * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS NEAR 25 KNOTS ARE EXPECTED OVERNIGHT THROUGH EARLY THURSDAY. WINDS ARE EXPECTED TO SUBSIDE TO 15 KNOTS OR LESS LATE THURSDAY AFTERNOON. * SEAS...SEAS WILL CONTINUE AT 4 TO 6 FEET MAINLY FOR THE OUTER PORTIONS OF THE COASTAL WATERS THROUGH THURSDAY MORNING. SEAS ARE EXPECTED TO SUBSIDE TO 3 TO 5 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
967 WHUS72 KMHX 050706 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 306 AM EDT THU MAY 5 2011 AMZ152-154-050815- /O.CAN.KMHX.SC.Y.0053.000000T0000Z-110505T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 306 AM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DROPPED BELOW 25 KNOTS WITH WAVES SUBSIDING TO LESS THAN 6 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:55 AM EDT, 20 minutes earlier.
Area forecast discussion, May 3, 3:55 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 355 AM EDT TUE MAY 3 2011 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OFFSHORE TODAY. A COLD FRONT WILL SWEEP THROUGH THE AREA WEDNESDAY MORNING. COOL HIGH PRESSURE WILL BUILD IN WEDNESDAY NIGHT AND THURSDAY. ANOTHER WEAK COLD FRONT WILL PASS THROUGH ON FRIDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 300 AM TUE...ANOTHER WARM DAY IN STORE TODAY AS SW FLOW CONTINUES AND MAY EVEN BE A FEW DEGREES WARMER AS H85 TEMPS ARE A BIT HIGHER COMPARED TO YESTERDAY. WILL SEE LESS IN THE WAY OF HIGH CLOUDS AS FLOW IN ALL LEVELS BACKS DUE TO APPROACHING TROUGH...SO WENT WITH MO SUNNY SKIES TODAY. && .SHORT TERM /TONIGHT/... AS OF 300 AM TUE...EXPECT A MILD EVENING AS FA WILL BE IN WARM SECTOR AHEAD OF APPROACHING FRONTAL BNDRY. LARGE SCALE FORCING WILL INC AFT 06Z AND ESP BY 12Z...WITH RAIN CHANCES INC. LOOKS TO BE A HIGH POP/LOW QPF EVENT AS MODELS HAVE BEEN IND LESS THAN A QUARTER INCH OF QPF FOR THE EVENT. CONVECTIVE PARAMETERS STILL LOOK GOOD FOR ISO THUNDER MENTION...THOUGH SEVERE THREAT WILL BE ALL BUT NON EXISTENT WITH MARGINAL CAPE VALUES PRESENT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 345 AM TUESDAY...THE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH THE TIMING AND PRECIPITATION WITH THE COLD FRONT FORECAST TO CROSS EASTERN NC WEDNESDAY MORNING BY 15Z AS AN UPPER TROUGH DEEPENS/DIGS OVER THE EASTERN US. POPS WERE RAISED TO LIKELY YESTERDAY AND WILL NOT CHANGE. UPPER SUPPORT IS FAVORABLE WITH LEFT EXIT REGION OF JET PROVIDING ASCENT AS SEEN IS Q-VECTOR FORECAST CONVERGENCE OVER EASTERN NC EARLY. MOISTURE WILL BE LIMITED THOUGH WITH FORECAST QPF RANGING FROM AROUND 0.10" WEST TO 0.10-0.25" EAST. THE ATMOSPHERE WILL BE FAIRLY UNSTABLE EARLY /06Z- 12Z/ JUST AHEAD OF THE FRONT WITH PW VALUES AROUND 1.5" AND LI'S -3 TO -6 SUPPORTING DEEP CONVECTION SO WILL KEEP MENTION OF THUNDER IN FORECAST. TIMING OF FRONT SHOULD LIMIT SEVERE POTENTIAL BUT GUSTY WINDS SHOULD ACCOMPANY THE THUNDERSTORMS. ALTHOUGH THE FRONT WILL BE OFFSHORE THE STRONG MID LEVEL THROUGH WILL CROSS THE REGION DURING THE AFTERNOON WITH A THREAT FOR SHOWERS SO WILL NOT MESS WITH THE TIMING ENDING THE PRECIPITATION LATE. TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS ONLY IN THE MIDDLE TO UPPER 60S EXPECTED. TRANSIENT HIGH PRESSURE WILL BUILD OVER THE AREA WEDNESDAY NIGHT/THURSDAY THEN SLIDE OFF THE COAST THURSDAY NIGHT. DRY AND COOL WEATHER IS EXPECTED WITH LOWS WEDNESDAY NIGHT IN THE 40S AND HIGHS THURSDAY IN THE UPPER 60S/LOWER 70S. A QUICK MOVING SHORTWAVE WILL RACE ACROSS THE REGION FRIDAY AND COULD TRIGGER A FEW SHOWERS SO WILL STICK WITH CURRENT SLIGHT CHANCE POPS FOR NOW. SATURDAY STILL LOOKING DRY BUT ANOTHER FAST MOVING SHORTWAVE AND ASSOCIATED COLD FRONT COULD PRODUCE A FEW SHOWERS OR EVENT THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY FOLLOWED BY ANOTHER SHOT OF COOL AIR FOR EARLY NEXT WEEK. SEASONABLE TEMPERATURES EXPECTED FRIDAY AND SATURDAY WITH ABOVE NORMAL TEMPERATURES POSSIBLE SUNDAY AHEAD OF THE COLD FRONT. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... /SHORT TERM TODAY AND TONIGHT/ AS OF 300 AM TUE...VFR CONDITIONS WILL PREVAIL WITH ONLY SOME PASSING CIRRUS. WINDS PICK UP TUE MORNING AND GUST UPWARDS OF CLOSE TO 20 KTS AS GRADIENT INC DUE TO APPROACHING TROUGH/COLD FRONT TO THE WEST. WINDS DIMINISH TO LESS THAN 10 KTS BY SUNSET WITH LOSS OF SOLAR. AN INC IN MID AND HIGH CLOUDS WILL OCCUR MAINLY AFTER 06Z WED AS FRONT APPROACHES E NC. /LONG TERM WEDNESDAY THROUGH SATURDAY/... AS OF 345 AM TUESDAY...REDUCED CIGS/VSBYS WILL ACCOMPANY THE COLD FRONTAL AND MID LEVEL TROF PASSAGES WED WITH SUB VFR CONDITIONS LIKELY AND PSBL TEMPO IFR. PREDOMINATE VFR CONDITIONS RETURN WED NIGHT AND WILL LIKELY CONTINUE THRU THE END OF THE WEEK AND INTO THE EARLY WEEKEND. THE NEXT WEAK FRONTAL SYSTEM WILL MOVE INTO NC FRIDAY NIGHT WITH A SMALL RISK OF A FEW SHOWERS WITH SUB VFR CONDITIONS. && .MARINE... SHORT TERM /TODAY AND TONIGHT/... AS OF 300 AM TUE...S TO SW FLOW WILL CONTINUE TO SLOWLY INC AHEAD OF APPROACHING TROUGH/COLD FRONT TO THE WEST. MARGINAL SCA CONDITIONS MAY DEVELOP AS EARLY AS LATE THIS EVENING ACROSS THE CENTRAL WATERS AND REST OF THE OUTER WATERS BY LATE TONIGHT. HELD OFF ON SCA HEADLINES FOR NOW DUE TO THE MARGINAL SITUATION. LOOKS LIKE WINDS WILL HAVE A TOUGH TIME REACHING CRITERIA THOUGH WAVES COULD REACH 6 FT DUE TO LONG DURATION S FLOW. /LONG TERM WEDNESDAY NIGHT THROUGH SATURDAY/... AS OF 345 AM TUESDAY...INCREASING PREFRONTAL SW WINDS AND BUILDING SEAS BRINGS LIKELY SMALL CRAFT ADVISORIES BEGINNING LATE TONIGHT AND CONTINUING IN THE POSTFRONTAL NW FLOW THRU THURSDAY MORNING OVER THE CENTRAL WATERS AND FROM WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR THE NORTHERN WATERS. HAVE ISSUED A SCA FOR THE CENTRAL WATERS WITH THIS PACKAGE WITH ANOTHER ADVISORY LIKELY TO BE ISSUED LATER TODAY FOR THE NORTHERN WATERS. CONDITIONS WILL BE CLOSE TO ADVISORY LEVELS OVER THE SOUTHERN WATERS AND PAMLICO SOUND MAINLY LATE WEDNESDAY INTO WEDNESDAY NIGHT AND WILL CONTINUE TO MONITOR. WINDS GRADUALLY EASE AND SEAS SUBSIDE AS SFC HIGH BUILDS IN FROM THE WEST BY THU AFTN. WINDS BACK MORE SW AND INCREASE AGAIN AHEAD OF THE NEXT FRONTAL SYSTEM LATE FRI/FRI NIGHT. EXTENDED MODEL GUIDANCE SUGGESTS THIS WILL BE A MARGINAL SCA EVENT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TL NEAR TERM...TL SHORT TERM...TL LONG TERM...JME AVIATION...TL/JME MARINE...TL/JME
Nearby
Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.